Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 24, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 30, 2014, 4:03 AM CDT for Davis County, Wapello County, Iowa. It took effect at Jul 1, 2014, 9:10 AM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2014, 4:03 AM CDT (09:03 UTC)
- In effect from
- Jul 1, 2014, 9:10 AM CDT
- Expired
- Jul 3, 2014, 4:45 AM CDT
- In force
- 44 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Davis County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at Ottumwa (OTMI4). The gauge peaked at 8.74 ft at Jun 29, 2014, 5:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
200
WGUS43 KDMX 300903
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
403 AM CDT MON JUN 30 2014
...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...SOUTH
SKUNK RIVER...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...JASPER...
MARION...POLK...STORY...WAPELLO
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC153-169-010903-
/O.NEW.KDMX.FL.W.0021.140702T0000Z-140703T0000Z/
/AESI4.1.ER.140702T0000Z.140702T0000Z.140702T0000Z.NO/
403 AM CDT MON JUN 30 2014
...FLOOD WARNING IN EFFECT UNTIL TUESDAY EVENING...
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH SKUNK RIVER NEAR AMES US 30...OR FROM SQUAW CREEK...TO
THE POLK-JASPER COUNTY LINE.
* UNTIL TUESDAY EVENING.
* AT 3:00 AM MONDAY THE STAGE WAS 16.4 FEET...OR 5.1 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 21.5 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE TUESDAY EVENING.
* IMPACT...AT 21.0 FEET...WATER AFFECTS SOUTH 16TH STREET. WATER
ALSO AFFECTS THE SPORTS COMPLEX ALONG THE RIVER SOUTH OF US 30.
&&
LAT...LON 4201 9362 4201 9357 4174 9335 4168 9335
4180 9352 4201 9362
$$
IAC099-125-153-010902-
/O.NEW.KDMX.FL.W.0022.140703T0600Z-140704T1200Z/
/CFXI4.1.ER.140703T0600Z.140703T0600Z.140703T1200Z.NO/
403 AM CDT MON JUN 30 2014
...FLOOD WARNING IN EFFECT UNTIL THURSDAY MORNING...
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH SKUNK RIVER AT COLFAX...OR FROM THE JASPER-POLK COUNTY
LINE...TO THE JASPER-MARION COUNTY LINE.
* UNTIL THURSDAY MORNING.
* AT 3:45 AM MONDAY THE STAGE WAS 14.7 FEET...OR 3.3 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 18.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE EARLY THURSDAY MORNING.
* IMPACT...AT 15.5 FEET...STORM SEWERS ARE CLOSED. WATER AFFECTS
NEARBY AGRICULTURAL LAND.
&&
LAT...LON 4142 9287 4168 9335 4174 9335 4170 9309
4151 9287 4142 9287
$$
IAC153-010902-
/O.NEW.KDMX.FL.W.0023.140701T1400Z-140703T1200Z/
/DESI4.1.ER.140701T1400Z.140702T0000Z.140702T1200Z.NO/
403 AM CDT MON JUN 30 2014
...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY MORNING...
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE
CENTER STREET DAM...TO RUNNELLS.
* UNTIL WEDNESDAY MORNING.
* AT 3:00 AM MONDAY THE STAGE WAS 22.4 FEET...OR 1.6 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE TUESDAY MORNING. CONTINUE RISING TO
24.3 FEET...OR 0.3 FEET ABOVE FLOOD STAGE...TUESDAY EVENING. GO
BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 24.0 FEET...THE BIKE TRAIL IS CLOSED EAST OF WATER
STREET.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC051-179-010902-
/O.NEW.KDMX.FL.W.0024.140701T1410Z-140703T0945Z/
/OTMI4.1.ER.140701T1410Z.140702T0000Z.140702T0945Z.NO/
403 AM CDT MON JUN 30 2014
...FLOOD WARNING IN EFFECT UNTIL EARLY WEDNESDAY MORNING...
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* UNTIL EARLY WEDNESDAY MORNING.
* AT 3:50 AM MONDAY THE STAGE WAS 8.2 FEET...OR 2.8 FEET BELOW FLOOD
STAGE.
* FLOOD STAGE IS 11.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE TUESDAY MORNING. CONTINUE RISING TO
12.0 FEET...OR 1.0 FEET ABOVE FLOOD STAGE...TUESDAY EVENING. GO
BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT 12.0 FEET...WATER AFFECTS ELDON.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$3 follow-up statements
212
WGUS83 KDMX 301553
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1053 AM CDT MON JUN 30 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC051-179-011553-
/O.EXT.KDMX.FL.W.0024.140701T2329Z-140703T0038Z/
/OTMI4.1.ER.140701T2329Z.140702T0000Z.140702T0038Z.NO/
1053 AM CDT MON JUN 30 2014
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* UNTIL TUESDAY EVENING.
* AT 10:20 AM MONDAY THE STAGE WAS 8.1 FEET...OR 2.9 FEET BELOW FLOOD
STAGE.
* FLOOD STAGE IS 11.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE TUESDAY EVENING. CONTINUE RISING TO
11.1 FEET...OR 0.1 FEET ABOVE FLOOD STAGE...TUESDAY EVENING. GO
BELOW FLOOD STAGE TUESDAY EVENING.
* IMPACT...AT 11.0 FEET...THE NORTHEAST SIDE OF RABBIT RUN IS
AFFECTED. BEAR CREEK WILL REACH BANKFULL.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$613
WGUS83 KDMX 302045
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT MON JUN 30 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC051-179-012045-
/O.EXT.KDMX.FL.W.0024.140701T2256Z-140703T0131Z/
/OTMI4.1.ER.140701T2256Z.140702T0000Z.140702T0131Z.NO/
345 PM CDT MON JUN 30 2014
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* UNTIL TUESDAY EVENING.
* AT 3:20 PM MONDAY THE STAGE WAS 8.2 FEET...OR 2.8 FEET BELOW FLOOD
STAGE.
* FLOOD STAGE IS 11.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE TUESDAY EVENING. CONTINUE RISING TO
11.2 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...TUESDAY EVENING. GO
BELOW FLOOD STAGE TUESDAY EVENING.
* IMPACT...AT 10.0 FEET...AGRICULTURAL FLOODING OCCURS ALONG MOST OF
THE REACH BETWEEN OTTUMWA AND ELDON.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$386
WGUS83 KDMX 010232
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT MON JUN 30 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC051-179-010302-
/O.CAN.KDMX.FL.W.0024.000000T0000Z-140703T0131Z/
/OTMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
932 PM CDT MON JUN 30 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* AT 9:20 PM MONDAY THE STAGE WAS 8.2 FEET...OR 2.8 FEET BELOW FLOOD
STAGE.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 8.3 FEET. FALL TO 7.6 FEET
WEDNESDAY MORNING.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 30, 3:36 AM CDT, 27 minutes earlier.
Area forecast discussion, Jun 30, 3:36 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 336 AM CDT MON JUN 30 2014 .SYNOPSIS... ISSUED AT 317 AM CDT MON JUN 30 2014 COLD FRONT FROM SERN MANITOBA INTO ERN CO WILL MOVE INTO IA THIS MORNING AND PASS EAST OF THE STATE TONIGHT. A SECONDARY COLD FRONT WILL SWEEP SOUTHEAST ACROSS IA ON TUE. COOL HIGH PRESSURE WILL SETTLE IN FOR THE MIDDLE AND END OF THE WEEK. && .SHORT TERM /TODAY/... ISSUED AT 317 AM CDT MON JUN 30 2014 A DYNAMIC WEATHER SITUATION WITH A COOL SEASON STRENGTH LOW PRESSURE OVER SRN CANADA IN A SUMMER ATMOSPHERE. CONVECTION IS ONGOING WITH THE MAIN HEAVY RAIN THREAT MOVING INTO WESTERN IA THIS MORNING AND PROGRESSING ACROSS THE STATE DURING THE DAY. HAVE EXTENDED THE FFA THROUGH THE DAY TODAY WITH FFG VALUES QUITE LOW. EXPECT TO SEE WIDESPREAD 1 TO 2.5 INCH RAINFALL AMOUNTS WITH LOCAL REPORTS OF UP TO 6 INCHES. PWAT VALUES INCREASE TO 2 TO 2.5 INCHES...ABOUT 3+ SIGMA ABOVE NORMAL. SEVERE THREAT WILL EXIST ACROSS THE ENTIRE CWA WITH THE GREATEST THREAT ACROSS THE SOUTH CLOSER TO THE INSTABILITY AND WHERE CONVECTION MAY BE MORE SURFACE BASED BY MID DAY. .LONG TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 317 AM CDT MON JUN 30 2014 LINGERING THUNDERSTORMS IN THE SOUTHEAST THIS EVENING WILL EXIT THE CWA BEFORE MIDNIGHT. THAT WILL BE THE END OF THE SEVERE THREAT FOR A WHILE. THE SECONDARY COLD FRONT IS COMING THROUGH WITH LIMITED INSTABILITY AND EXPECT THAT TO BE MOSTLY SHOWERS WITH ISOLATED NON-SEVERE THUNDERSTORMS. VERY COOL WEATHER FOR THE MIDDLE OF THE WEEK WITH HIGHS ON WEDNESDAY APPROACHING RECORD COOL MAXES FOR THE DATE. A WARM UP IS ON TAP FOR THE REST OF THE WEEK. WILL SEE THE PATTERN BECOME MORE ACTIVE HEADING INTO THE WEEKEND AS THE WARMER AIR MOVES IN AND THE UPPER RIDGE MOVES CLOSER. WILL KEEP AN EYE ON THE POTENTIAL FOR DEVELOPMENT OF "ARTHUR" ALONG THE EAST COAST. A DEEPER STORM MAY DELAY THE EASTWARD PROGRESSION OF THE PATTERN BY A DAY OR SO. && .AVIATION...30/06Z ISSUED AT 1129 PM CDT SUN JUN 29 2014 VCTS WILL CONTINUE TO AFFECT KOTM FOR BEGINNING OF PERIOD BEFORE PUSHING EASTWARD. WINDS WILL BECOME LIGHT...AND WITH AMPLE LOW LEVEL MOISTURE ANTICIPATE BR/FG AT SITE NEAR 12Z. HAVE TRENDED TO MVFR CONDITIONS...THOUGH IFR OR LOWER ARE POSSIBLE AT TIMES. VISIBILITIES WILL LIFT SHORTLY AFTER 12Z. ADDITIONAL TSRA EXPECTED IN THE AFTERNOON/EVENING HOURS. HAVE ONLY INCLUDED VCTS ATTM GIVEN UNCERTAINTIES IN TIMING AND LOCATION. HOWEVER...MVFR OR LOWER VISIBILITIES AND CEILINGS CAN BE EXPECTED WITH TSRA...ALONG WITH STRONG AND GUSTY WINDS. BEHIND SYSTEM WINDS WILL SHIFT TO THE NORTHEAST. && .HYDROLOGY... ISSUED AT 317 AM CDT MON JUN 30 2014 RAINFALL FROM LAST NIGHT HAS ADDED MORE TO THE POTENTIAL FOR FLOODING. EXPECTING TO SEE SIGNIFICANT RAINFALL OVER MUCH OF IA TODAY. WITH FFG VALUES VERY LOW...IT WILL NOT TAKE MUCH TO CAUSE FLASH FLOODING. LOCALIZED PONDING WILL COME WITH ANY HEAVY SHOWER AT THIS POINT...WITH FLASH FLOODING LIKELY WITH REPEATED THUNDERSTORMS IN ANY ONE AREA. THE ADDITIONAL RAIN WILL LIKELY CAUSE FURTHER RISES ON THE MAINSTEM RIVERS OVER THE NEXT SEVERAL DAYS AS WELL. RAINFALL AMOUNTS AFTER TODAY WILL BE VERY LIGHT. THE THREAT OF ADDITIONAL FLOODING WILL BE PAST BY THIS EVENING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-FRANKLIN- GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-HUMBOLDT-JASPER-LUCAS- MADISON-MAHASKA-MARION-MARSHALL-MONROE-POCAHONTAS-POLK-POWESHIEK- RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE- WEBSTER-WRIGHT. && SYNOPSIS...MS JUN 14 SHORT TERM...MS JUN 14 LONG TERM...MS JUN 14 AVIATION...AWB HYDROLOGY...MS JUN 14
Hazardous weather outlook, Jun 29, 4:37 PM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 437 PM CDT SUN JUN 29 2014 IAZ044>050-057>062-070>075-081>086-092>097-302145- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 437 PM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL POSSIBLE THIS AFTERNOON AND EVENING WITH THE GREATEST THREAT FROM 6 PM TIL MIDNIGHT. VERY HEAVY RAINFALL WILL OCCUR WITH SOME OF THE STORMS WHICH WILL PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED MONDAY. A FEW OF THESE STORMS LIKELY WILL BE SEVERE WITH SIGNIFICANT DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL POSSIBLE. MONDAY EVENING THE THREAT WILL BE CONFINED SOUTHEAST OF A TAMA TO LAMONI LINE. VERY HEAVY RAINFALL WILL OCCUR WITH STORMS AND FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON...TONIGHT AND AGAIN MONDAY. IAZ004>007-015>017-023>028-033>039-302145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 437 PM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL POSSIBLE. TONIGHT THE THREAT WILL MAINLY BE DAMAGING WIND. VERY HEAVY RAINFALL IS POSSIBLE WITH THE POTENTIAL FOR LOCALIZED FLOODING. ANOTHER AREA OF STORMS MAY DEVELOP OVER NORTHWEST IOWA LATE TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE AS WELL. FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER...WEST FORK OF THE DES MOINES RIVER AND CEDAR RIVER BASINS ...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY BE ONGOING EARLY MONDAY AND INCREASE IN STRENGTH DURING THE DAY. THESE STORMS WILL HAVE A SEVERE THREAT THROUGH MID AFTERNOON BEFORE THE ACTIVITY SHIFTS TO THE SOUTHEAST OF THE AREA. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL POSSIBLE MONDAY. VERY HEAVY RAINFALL MAY OCCUR WITH STORMS WITH LOCALIZED FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT THEN AGAIN MONDAY.
In the hours before
Local storm report, Jun 29, 10:32 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 1 WSW ACKLEY 42.54N 93.07W
06/29/2014 HARDIN IA LAW ENFORCEMENT
WATER RUNNING OVER ROAD. ROAD CLOSED BY
COUNTY DUE TO IMPASSABLE CONDITIONS.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 29, 10:40 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 3 N NEW PROVIDENCE 42.32N 93.17W
06/29/2014 HARDIN IA LAW ENFORCEMENT
28000 BLOCK OF 260TH STREET ( COUNTY S55 AND
260TH STREET ) WASHED OUT.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 29, 10:43 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1043 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD REINBECK 42.32N 92.60W
06/29/2014 GRUNDY IA PUBLIC
HIGHWAY 175 NORTH OF REINBECK CLOSED BY
COUNTY OFFICIALS - WATER OVER ROAD. OTHER
ROADS AROUND REINBECK ALSO COVERED BY WATER
BUT PASSABLE.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 29, 10:50 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND GST 3 ESE PELLA 41.39N 92.87W
06/29/2014 M61 MPH MARION IA MESONET
PELLA HIGHWAY 163 IDOT RWIS.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Jun 29, 11:02 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 PM CDT SUN JUN 29 2014
IAZ050-061-062-074-075-300500-
JASPER IA-MAHASKA IA-TAMA IA-MARION IA-POWESHIEK IA-
1102 PM CDT SUN JUN 29 2014
...STRONG WINDS ENTERING EAST CENTRAL IOWA...
AT 1102 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
WITH THE LEADING EDGE ALONG A LINE EXTENDING FROM NEAR GRINNELL TO 3
MILES WEST OF WHAT CHEER...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEWTON...OSKALOOSA...PELLA...GRINNELL...MONTEZUMA...TAMA...
BROOKLYN...NEW SHARON...EDDYVILLE...ROCK CREEK LAKE...IOWA
SPEEDWAY...SULLY...FREMONT...KELLOGG...BEACON...UNIVERSITY PARK...
HOLIDAY LAKE...LYNNVILLE...MALCOM AND DEEP RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4151 9241 4122 9241 4116 9256 4116 9270
4168 9311 4209 9231 4151 9230
TIME...MOT...LOC 0402Z 234DEG 38KT 4174 9278 4139 9243
SMALLLocal storm report, Jun 30, 1:56 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
156 AM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD 6 SW GILBERTVILLE 42.36N 92.30W
06/30/2014 BLACK HAWK IA LAW ENFORCEMENT
10500 BLOCK OF DYSART ROAD CLOSED - RUNNING
WATER OVER ROAD. ROAD IMPASSABLE CLOSED BY
COUNTY OFFICIALS.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:02 PM CDT | Tornado Warning | DMX | Hamilton, Webster | 43 min |
| Jun 29, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 46 min |
| Jun 29, 7:32 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 39 more | 22 hr |
| Jun 29, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 41 min |
| Jun 29, 7:36 PM CDT | Tornado Warning | DMX | Hamilton, Hardin | 39 min |
| Jun 29, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 53 min |
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | DMX | Bremer, Butler | 17 min |
| Jun 29, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 52 min |
| Jun 29, 8:15 PM CDT | Tornado Warning | DMX | Grundy, Hardin | 30 min |
| Jun 29, 8:24 PM CDT | Flash Flood Warning | DMX | Hamilton, Hardin | 6 hr |
| Jun 29, 8:41 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 29, 8:43 PM CDT | Tornado Warning | DMX | Grundy, Tama | 32 min |
| Jun 29, 8:44 PM CDT | Flash Flood Warning | DMX | Black Hawk, Grundy, Hardin, Tama | 6 hr |
| Jun 29, 8:46 PM CDT | River Flood Warning | DMX | Webster | 3 days |
| Jun 29, 8:49 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 41 min |
| Jun 29, 9:08 PM CDT | River Flood Warning | DMX | Marshall | 5 days |
| Jun 29, 9:11 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 29, 9:22 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 38 min |
| Jun 29, 9:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 43 min |
| Jun 29, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 46 min |
| Jun 29, 11:02 PM CDT | Special Weather Statement | DMX | Jasper, Mahaska, Poweshiek | 58 min |
| Jun 30, 2:30 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 60 min |
| Jun 30, 2:42 AM CDT | Areal Flood Warning | DMX | Black Hawk, Tama | 6 hr |
| Jun 30, 3:34 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Polk, Story | 63 hr |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 5 days |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Polk | 7 days |
| Jun 30, 4:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 52 min |
| Jun 30, 4:15 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Winnebago, Worth | 45 min |
| Jun 30, 4:23 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 30, 6:09 AM CDT | Flash Flood Warning | DMX | Calhoun, Sac | 10 hr |
| Jun 30, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 30 min |
| Jun 30, 9:12 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 48 min |
| Jun 30, 9:29 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 46 min |
| Jun 30, 9:37 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 38 min |
| Jun 30, 10:09 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 51 min |
| Jun 30, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Dallas, Guthrie | 42 min |
| Jun 30, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 47 min |
| Jun 30, 10:50 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 40 min |
| Jun 30, 10:55 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 38 min |
| Jun 30, 10:57 AM CDT | Special Weather Statement | DMX | Boone | 63 min |
| Jun 30, 10:59 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 46 min |
| Jun 30, 11:06 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 54 min |
| Jun 30, 11:11 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 50 hr |
| Jun 30, 11:15 AM CDT | River Flood Warning | DMX | Black Hawk | 5 days |
| Jun 30, 11:18 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 3 days |
| Jun 30, 11:20 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 3 days |
| Jun 30, 11:23 AM CDT | River Flood Warning | DMX | Story | 69 hr |
| Jun 30, 11:24 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 51 min |
| Jun 30, 11:36 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Greene, Hamilton, Webster | 39 min |
| Jun 30, 11:42 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Pocahontas, Sac | 48 min |
| Jun 30, 11:44 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 4 days |
| Jun 30, 11:48 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 42 min |
| Jun 30, 11:50 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 24 min |
| Jun 30, 12:04 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 41 min |
| Jun 30, 12:07 PM CDT | River Flood Warning | DMX | Polk | 8 days |
| Jun 30, 12:12 PM CDT | Flash Flood Warning | DMX | Audubon | 6 hr |
| Jun 30, 12:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story, Webster | 48 min |
| Jun 30, 12:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 53 min |
| Jun 30, 12:44 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 31 min |
| Jun 30, 12:49 PM CDT | Flash Flood Warning | DMX | Boone, Hamilton, Story, Webster | 6 hr |
| Jun 30, 12:56 PM CDT | Tornado Warning | DMX | Marshall, Story | 34 min |
| Jun 30, 12:59 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 46 min |
| Jun 30, 1:10 PM CDT | Special Weather Statement | DMX | Polk | 65 min |
| Jun 30, 1:10 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 50 min |
| Jun 30, 1:16 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Marion, Polk, Warren | 59 min |
| Jun 30, 1:25 PM CDT | Flash Flood Warning | DMX | Dallas, Polk | 6 hr |
| Jun 30, 1:29 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Hardin, Marshall, Tama | 46 min |
| Jun 30, 1:38 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 6 hr |
| Jun 30, 1:46 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie | 6 hr |
| Jun 30, 1:46 PM CDT | Tornado Warning | DMX | Marion, Warren | 29 min |
| Jun 30, 1:50 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 40 min |
| Jun 30, 2:00 PM CDT | Flash Flood Warning | DMX | Black Hawk, Tama | 6 hr |
| Jun 30, 2:00 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 45 min |
| Jun 30, 2:03 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 27 min |
| Jun 30, 2:06 PM CDT | Special Weather Statement | DMX | Mahaska, Marion | 69 min |
| Jun 30, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Warren | 63 min |
| Jun 30, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 30, 2:17 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Warren | 28 min |
| Jun 30, 2:24 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 21 min |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.